# SDR CA190308024

- Difficulty date: February 25, 2019
- Submitted: August 14, 2020
- Operation: General aviation
- Make and model: Lear 45LEAR
- Aircraft time: 1,507 hours
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 6629101000001
- Condition: Worn
- Location: Hyd System
- Part time: 1,546 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ON GEAR DOWN SELECTION CAS NORMAL BRAKE FAIL ILLUMINATED. CREW CARRIED OUT A CHECKLIST AS PER THE QRH. CAS REMAINED. CREW CONFIRMED THE RUNWAY LENGTH WAS APPROPRIATE AND CARRIED  A NORMAL LANDING USING THE EMERGENCY BRAKE SYSTEM.  DURING TROUBLESHOOTING, WE WERE UNABLE DUPLICATE THE ISSUE ON  THE GROUND WHILE DOING GEAR SWING USING AN HYDRAULIC MULE.  ON GEAR DOWN SELECTION, THE CAS NORMAL BRAKE FAIL WILL ILLUMINATE IF DURING THE BRAKE  PULSE TEST, THE BRAKE SYSTEM DOES NOT SEE APPROPRIATE PRESSURE AT THE BRAKES. UPON LANDING WITH THIS CAS ILLUMINATED, THE NORMAL BRAKE ON THE AIRCRAFT WOULD EITHER BE  NONE EXISTENT, DEGRADED OR FULLY FUNCTIONAL. THE CREW TREATED THIS CAS AS INDICATED MEANING  NO NORMAL BRAKE AVAILABLE.  BOTH HYDRAULIC PUMPS WERE REPLACED AND AFTER DOING SOME MAINTENANCE FLIGHTS, WE LOOKED  AT THE DATA FROM THE AIRCRAFT COMPUTER AND NOTICED AN IMPROVEMENT ON THE RECOVERY TIME  OF THE HYDRAULIC PRESSURE FOLLOWING A NORMAL DROP DURING THE GEAR DOWN SELECTION. A BETTER PRESSURE RECOVERY TIME PUT THE SYSTEM PRESSURE IN A BETTER POSITION FOR THE BRAKE PULSE  TEST TO OCCUR. I.E ONCE THE GEAR REACHED DOWN AND LOCKED POSITION. THIS `NORMAL BRAKE FAIL` CAS ILLUMINATES IF THE PULSE TEST FAIL, DUE TO THE BRAKE SHUTTLE MODULE  SHUTTLING BETWEEN THE MAIN AND THE AUXILIARY HYDRAULIC SYSTEM DURING THIS SAME PERIOD.  THIS ISSUE HAS BEEN INTERMITTENT, AND WE BELIEVE THE HYDRAULIC PUMP REPLACEMENT WILL MAKE THIS REPAIR  PERMANENT.  AIRCRAFT HAS BEEN RETURNED TO SERVICE.
